Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 18, 2014, 2:47 AM MST for 6 counties in South Dakota. It took effect at Feb 18, 2014, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 2:47 AM MST (09:47 UTC)
- In effect from
- Feb 18, 2014, 11:00 AM MST
- Expired
- Feb 18, 2014, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 193 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS73 KABR 180947 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 347 AM CST TUE FEB 18 2014 ...GUSTY NORTHWEST WINDS EXPECTED THIS AFTERNOON... SDZ015-033>035-045-048-182200- /O.NEW.KABR.WI.Y.0012.140218T1800Z-140219T0000Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 347 AM CST TUE FEB 18 2014 /247 AM MST TUE FEB 18 2014/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...WINDS WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
269 WWUS73 KABR 182022 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 222 PM CST TUE FEB 18 2014 ...GUSTY NORTHWEST WINDS EXPECTED THIS AFTERNOON... SDZ015-033>035-045-048-190000- /O.CON.KABR.WI.Y.0012.000000T0000Z-140219T0000Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 222 PM CST TUE FEB 18 2014 /122 PM MST TUE FEB 18 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL DIMINISH THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
972 WWUS73 KABR 182356 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 556 PM CST TUE FEB 18 2014 .WINDS SPEEDS HAVE DIMINISHED CONSIDERABLY THIS EVENING...AND WILL CONTINUE TO TAPER OFF TONIGHT. SDZ015-033>035-045-048-190100- /O.EXP.KABR.WI.Y.0012.000000T0000Z-140219T0000Z/ DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...TIMBER LAKE...FORT PIERRE...ONIDA... PIERRE...MURDO...PRESHO 556 PM CST TUE FEB 18 2014 /456 PM MST TUE FEB 18 2014/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY WILL BE LET TO EXPIRE AS PLANNED. $$ SERR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:27 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 17, 10:27 PM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1127 PM CST MON FEB 17 2014 .UPDATE... SEE THE UPDATED AVIATION DISCUSSION BELOW. CURRENT SURFACE ANALYSIS SHOWS WEAK PRESSURE FALLS AHEAD OF THE TROUGH WHICH WILL MOVE ACROSS THE REGION TONIGHT. SOUTHWEST WINDS AHEAD OF THIS TROUGH ARE STILL EXPECTED TO BE ENHANCED IN THE LEE OF THE PRAIRIE COTEAU OVERNIGHT...BUT NOT EXPECTING ANY BLOWING SNOW ISSUES AS PREVIOUSLY MENTIONED. THE OVERALL TEMPERATURE FORECAST IS ON TRACK...ALTHOUGH DID INCREASE LOW TEMPERATURES JUST A DEGREE OR TWO ACROSS SOUTH CENTRAL SOUTH DAKOTA BASED ON CURRENT HOURLY TEMPERATURE TRENDS. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SUNNY SKIES AND MILD TEMPERATURES ACROSS THE CWA THIS AFTERNOON. THIS WILL BE THE STORY FOR THE SHORT TERM PERIOD. NOT MUCH TO TALK ABOUT EXCEPT TEMPERATURE TRENDS. FOR TONIGHT...MILD TEMPS ALOFT REMAIN IN PLACE AND WITH A WEST TO SOUTHWEST BREEZE BEING MAINTAINED...TEMPS WILL NOT FALL TOO TERRIBLY LOW. LOOKING AT HI RES WINDS...JAMES VALLEY WILL LIKELY HAVE LIGHTER WINDS FROM A MORE SOUTH/SOUTHWEST DIRECTION OVERNIGHT WHICH SHOULD ALLOW ABERDEEN TO FALL INTO THE TEENS. HAVE BOTTOMED OUT ABERDEEN SEVERAL DEGREES COOLER THAN SURROUNDING AREAS. WILL LIKELY SEE SOME ENHANCED WINDS ALONG THE LEE OF THE COTEAU OVERNIGHT AS WELL...BASED ON FAVORABLE WIND SPEED AND DIRECTION AT 925 MB. NOT CONCERNED ABOUT BLOWING SNOW ISSUES AFTER THE MILD TEMPS TODAY. VIS SATELLITE ALSO SHOWING THE DOWNSLOPE AREA HAS CONSIDERABLY LESS SNOW THAN ITS SURROUNDINGS. WITH 925 MB TEMPS A FEW DEGREES COOLER ON TUESDAY...EXPECTING HIGHS TO ALSO BE A COUPLE DEGREES COOLER THAN TODAYS READINGS...BUT STILL MILD AND ABOVE NORMAL NONETHELESS. ON WEDNESDAY...TEMPS ALOFT WARM ONCE AGAIN AHEAD OF AN APPROACHING WARM FRONT. WILL ADD A HANDFUL OF DEGREES ON TO HIGHS ON WEDNESDAY COMPARED TO THAT OF TUESDAY. WILL BE ABLE TO LOSE A DECENT AMOUNT OF SNOW COVER THROUGH WEDNESDAY. .LONG TERM...THURSDAY THROUGH MONDAY AN AREA OF LOW PRESSURE TO THE SOUTH AND ONE TO THE NORTH ON THURSDAY WILL KEEP SD MOSTLY DRY. LATEST MODEL RUNS SHOW SOME POSSIBILITY THAT A PIECE OF THE NORTHERN SYSTEM WILL SNEAK INTO THE NORTHEAST CWA BUT STUCK WITH ALLBLEND FOR POPS ON THURSDAY AND FRIDAY FOR RUN TO RUN CONSISTENCY FOR NOW. AS MENTIONED KEPT SOME LOW POPS IN OUT WEST FOR FRIDAY SINCE THE ECMWF CURRENTLY HAS A WEAK LOW PUSHING INTO WESTERN SD...EVEN THOUGH THE 12Z GFS IS DRY. THROUGH THE REMAINDER OF THE PERIOD THERE ARE NO REAL DEFINITIVE STORM SYSTEMS THAT ARE SLATED TO MOVE OVER THE REGION. AN UPPER TROF WILL SETTLE IN FOR THE WEEKEND SO CANNOT COMPLETELY RULE OUT A QUICK MOVING SHORTWAVE OR TWO. BECAUSE OF LOW CONFIDENCE STUCK WITH ALLBLEND POPS. TEMPERATURES WILL FALL UNDER THE UPPER LOW...BACK INTO THE TEENS FOR HIGHS BY THE WEEKEND. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A SURFACE TROUGH CURRENTLY EXTENDS OUT OF NORTH CENTRAL NORTH DAKOTA ACROSS FAR NORTHWEST SOUTH DAKOTA AND INTO WYOMING. WINDS AHEAD OF THE TROUGH REMAIN OUT OF THE SOUTH SOUTHWEST...BUT WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST BEHIND THE TROUGH. NORTHWEST WINDS WILL BECOME GUSTY LATER THIS MORNING AND THIS AFTERNOON. ALSO...MID AND HIGH LEVEL CLOUDS WILL MOVE IN BEHIND THE SURFACE TROUGH...MAINLY AFFECTING NORTHERN SOUTH DAKOTA. ALL UPSTREAM OBS ARE REPORTING VFR CIGS...SO DID NOT MENTION ANYTHING LOWER IN THE TAFS AT THIS POINT...BUT THERE IS THE CHANCE FOR MVFR CIGS AND EVEN THE OCCASIONAL FLURRY TO OCCUR THIS MORNING AND EARLY THIS AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...SERR SHORT TERM...TMT LONG TERM...WISE AVIATION...SERR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 17, 2:48 AM MST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 348 AM CST MON FEB 17 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 348 AM CST MON FEB 17 2014 /248 AM MST MON FEB 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.